Social Question

stardust's avatar

For those who have taken Lexapro, did you feel apathetic?

Asked by stardust (10520 points ) December 26th, 2011

I’ve been taking it for 5–6 months now and I’m feeling completely apathetic.
I’ve very little interest in anything, my energy levels are incredibly low and I’m wrecked tired all the time. Just to clarify, I’m not looking for medical advice. I’m curious about other people’s experience on this medication.

Observing members: 0 Composing members: 0

12 Answers

ANef_is_Enuf's avatar

I didn’t feel apathy, I felt exhaustion. It never seemed to go away, even on a very low dose. All I wanted to do was sleep and eat.

Soupy's avatar

Yes. I had no energy, I didn’t care about anything, and I didn’t enjoy sex anymore. All I wanted to do was sleep, and sometimes eat.

I know another person who is on Lexapro and feels great. Different drugs work for different people. I’d talk to your doctor about switching to a different drug.

stardust's avatar

@ANef_is_Enuf I’m so tired all of the time. It’s ridiculous. Yet, I cannot sleep at night :/ It’s 5am here and I’ve been wide awake all night which is normal to me at this stage.
@Soupy Yes, my sex drive is non existent and I care about very little.
Thank you both. Might be worth looking into changing.

Dog's avatar

Ditto. I felt like a zombie even in the bedroom. Same with Paxil.
I went to Wellbutrin until things improved enough to wean entirely off. I had more energy with that one and less appetite. But that was just me. Always confer with your Dr.

ANef_is_Enuf's avatar

@stardust I also noticed that my sex drive vanished, and (as it was for me on many other antidepressants) I was unable to orgasm if I attempted. I was just yawning and dragging butt all day, every day.

stardust's avatar

@ANef_is_Enuf That is pretty much every day for me now. I cannot remember the last time I felt genuinely excited about anything. At the same time, the thoughts of changing are a pain in the ass as I’ve tried various antidepressants in the past and very few actually worked.

jazmina88's avatar

I’m on it and thought the fatigue and fog was due to fibro. Now you worry me.

Soupy's avatar

@stardust If you feel like this, it’s worth changing. My doctor switched me over as soon as I mentioned these problems, and the next medication he gave me was much better. The sooner you can change to something better suited to you the better.

Aethelflaed's avatar

Apathetic, the emotion, where you don’t give a flying fig about anything, from that series of fights you’ve been having with your best friend to if you get fired from your job or not? No. But tired, completely without energy, more interested in watching tv on the couch than in going out and dancing? Yes.

trailsillustrated's avatar

I just gave up on em. Seriously, I could not even get up out of a chair. And perhaps I was not crying hysterically, but I just got felt that I had more to do than lay in bed. I quit taking all of it- I sometimes wonder if that was the thing to do, but at least now I get up and do something.

Mariah's avatar

I’m on celexa, which is very similar. No apathy here.

Sorry it’s not working out for you. I know it sometimes takes a lot of experimentation to find the right one.

GladysMensch's avatar

I had a similar experience with Lexapro, although not quite as severe. It started out great, but slowly lost it’s potency and I was left feeling somewhat emotionless. I like to describe emotions as a window, with “wide open” being the full range of emotions (extreme sorrow to extreme joy and everything in-between). On Lexapro I felt like the window was closed from both ends, and my emotional window consisted of a smaller opening in the middle. I felt alright, I wasn’t suicidal or manic, but I certainly felt constrained, never truly joyous and never truly sad. I’m on Effexor now, and things are much better.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther